# SDR 2013FA0000090

- Difficulty date: January 19, 2013
- Submitted: February 13, 2013
- Operation: General aviation
- Aircraft: N231AQ
- Make and model: Mooney M20K
- Aircraft serial: 250103
- Aircraft time: 3,000 hours
- Engine: Cont TSIO360LB
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Broken
- Location: Terminal
- Part time: 3,000 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W, B
- Precautionary procedure: K

## Discrepancy

PILOT AND FLIGHT INSTRUCTOR NOTED THE ODOR OF BURNED ELECTRICAL.  ON LANDING FOUND WIRES HAD BROKEN OFF OF THE A+ TERMINAL OF THE RESISTOR BAR OF THE FUEL BOOST RESISTOR.  WIRING REPAIRED AND REPLACED RESISTOR.  NOTICED THAT THE RESISTOR HAD BEEN PREVIOUSLY RELOCATED TO ITS CURRENT POSITION AND SECURED WITH TIE WRAPS THROUGH THE RESISTOR TERMINALS.  FOUND THAT BOTH THE A+ WIRE AND THE FUEL PUMP WIRE HAD BEEN SECURED TO THE ADJUSTABLE TERMINAL RENDERING THE RESISTOR USELESS AND APPLYING FULL VOLTAGE AND MAXIMUM FUEL PUMP PRESSURE IN BOTH THE LOW AND HIGH FUEL PUMP SETTINGS.  CAUSE OF THE WIRE BREAKING IN FLIGHT WAS DUE TO THE POOR MOUNTING AND SECURITY OF THE RESISTOR.
